MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 5/12MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 5/12MM; KNEE TIBIAL INSERT
Catalog Number 02.09.0512H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 07/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023.Lot 2116820: (b)(4) items manufactured and released on 08-feb-2022.Expiration date: 2027-01-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department.A revision surgery was performed about 9 months after the implant of a gmk-hinge (in turn revision surgery due to laxity of the previous implant).The patients complained of pain and the feeling of a loose body in the knee.The surgeon determined that the post screw was broken.From the available x ray image, we can see that the screw or one fragment of it has been displaced to an undefined position and that the femoral and tibial components have disassembled, so the system is no longer constrained.With the information at hand it is difficult to determine the cause of the breakage.The surgeon revised the liner and retrieved all fragments, completing the procedure successfully.At this point the system has been fully restore and no further clinical consequences are expected.Pictures analysis performed by r&d project manager.Revision surgery of a gmk hinge tibial insert for pain, about 9 months after primary surgery the hinge post screw was found loosened in the joint.Pictures of the explanted hinge post and relative secure screw have been sent for investigation.The hinge post secure screw looks broken in its threaded shaft.We can see only one part of the screw that is its head and the first stretch of the threaded shaft.The remaining part of the screw is not present in the picture and is not inside the post; therefore it is most likely that the screw broke when it was already loosened in the joint and recovered during the revision surgery.No other elements potentially relevant for the event can be noted on the 2 components.It is not possible to determine the root cause for this unlikely and undesired event.The usage of the torque limiting screwdriver, mandatory for this application, has been confirmed and we can suppose it was properly used.We can only suppose that the hinge post was not well connected to the femoral component before its fixation with the screw, but there is no evidence in support of that hypothesis.Reason for unscrewing remains unknown.From preliminary investigation there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2022.On 1 (b)(6) 2022,the patient reported pain and laxity.The pcl (posterior cruciate ligament) and mcl (medial collateral ligament) were found to be compromised, therefore the surgeon decided to revise the femoral component and the liner to switch to a constrained prosthesis.On (b)(6) 2022, the patient came in showing signs of instability and dislocation due to a compromised mcl.The surgeon decided to remove all implants and implant a hinge knee.The surgery was completed successfully.Presently, on (b)(6) 2023, the patient came to the er reporting pain and the feeling of a loose body in the knee.Upon reviewing x-rays, the surgeon determined that post screw was broken and a new one needed to be implanted.6 nm torque limiter was used for the post screw insertion.The surgeon revised the liner and retrieved all fragments.A new liner (with a new post) has been implanted and the surgery was completed successfully.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 5/12MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17403982
Report Number3005180920-2023-00547
Device Sequence Number5962486
Product Code KRO
UDI-Device Identifier07630030825262
UDI-Public07630030825262
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.09.0512H
Device Lot Number2116820
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian